MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER SILVER; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER SILVER; LENS, GUIDE, INTRAOCULAR
Model Number PSCST30
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown, as information was asked but not provided.Date implanted: not applicable, as the cartridge is not an implantable device.Date explanted: not applicable, as the cartridge is not an implantable device.It was indicated that both the pscst cartridge and the z9002 iol are not being returned for evaluation as they were both discarded therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain missing information.However; the account did not provide some information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the unloader did something to damage the intraocular lens (iol).Through follow-up, additional information was received clarifying the tip of the pscst unfolder (cartridge) was observed under microscope by surgeon to be damaged and have a jagged edge.The z9002 lens was already in the inserter, so it could not be reused with a new inserter.The damaged tip was not visible to the naked eye, only under the microscope at the time of insertion.Cartridge tip had patient contact.It was confirmed the pscst cartridge was inspected inspected under microscope prior to use.A new lens with the same model and diopter size and inserter were used to complete the procedure.There was no unplanned incision enlargement, no serious patient injury, no unplanned suture(s), and no unplanned vitrectomy.Patient outcome post-procedure was reported as positive.The iol and the cartridge are not available for return as they were both discarded.No further information is available.

Brand Name
UNFOLDER SILVER
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14384338
Report Number3012236936-2022-01239
Device Sequence Number15139360
Product Code KYB
UDI-Device Identifier05050474530034
UDI-Public(01)05050474530034(17)220924(10)CJ30828
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model NumberPSCST30
Device Catalogue NumberPSCST30
Device Lot NumberCJ30828
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Z9002 IOL SN: (B)(4)
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite